Alert archive / West Virginia / River Flood Warnings in 2011

River Flood Warning 12, NWS Charleston, WV

April 12, 2011Pocahontas County, West Virginia

NWS Charleston, WV issued this river flood warning at Apr 12, 2011, 10:31 PM EDT for Pocahontas County, West Virginia. It took effect at Apr 13, 2011, 2:28 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 10:31 PM EDT (02:31 UTC)
In effect from
Apr 13, 2011, 2:28 AM EDT
Expired
Apr 13, 2011, 6:24 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

County Pocahontas County, WV

The radar

The Roanoke radar (KFCX), 147 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Greenbrier River at Marlinton (MRLW2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WGUS41 KRLX 130231
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
1031 PM EDT TUE APR 12 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS... GREENBRIER RIVER...


AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] 
OR SOONER IF CONDITIONS CHANGE.

&&

WVC075-131431-
/O.NEW.KRLX.FL.W.0012.110413T1005Z-110413T1943Z/
/MRLW2.1.ER.110413T1005Z.110413T1200Z.110413T1343Z.UU/
1031 PM EDT TUE APR 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GREENBRIER RIVER AT MARLINTON.
* FROM LATE TONIGHT TO EARLY WEDNESDAY AFTERNOON...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 10:24 PM TUESDAY THE STAGE WAS 5.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET IN THE TOWN OF MARLINTON.
* FORECAST...RISE QUICKLY TO A CREST BETWEEN 10 AND 11 FEET
  BY DAWN ON WEDNESDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY LATE MORNING WEDNESDAY .
* AT STAGES NEAR 10 FEET...LOW AREAS ALONG THE RIVER ARE FLOODED. 
  1ST & 2ND STREETS START TO FLOOD.

$$
4 follow-up statements
978 
WGUS81 KRLX 130634
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
234 AM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER 
RIVER.
  AT MARLINTON...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 10 AM OR SOONER IF CONDITIONS CHANGE.

&&

WVC075-131234-
/O.CON.KRLX.FL.W.0012.110413T0628Z-110413T1943Z/
/MRLW2.1.ER.110413T0451Z.110413T0800Z.110413T1414Z.UU/
234 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREENBRIER RIVER AT MARLINTON.
* AT  1:00 AM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.3 FEET BY 
  EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS
  MORNING.
* AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN 
  MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD.

$$
356 
WGUS81 KRLX 130818
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
418 AM EDT WED APR 13 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...GREENBRIER 
RIVER.
  AT MARLINTON...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 10 AM OR SOONER IF CONDITIONS
CHANGE.

&&

WVC075-131418-
/O.CON.KRLX.FL.W.0012.000000T0000Z-110413T1943Z/
/MRLW2.1.ER.110413T0451Z.110413T1200Z.110413T1414Z.UU/
418 AM EDT WED APR 13 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREENBRIER RIVER AT MARLINTON.
* AT  4:00 AM WEDNESDAY THE STAGE WAS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WAS JUST COMING OFF A 10.7 FOOT CREST...AND WILL
  FALL BELOW FLOOD STAGE BY ABOUT 9 AM THIS MORNING.
* AT STAGES NEAR 12.0 FEET...SECTIONS OF 1ST, 2ND AND 3RD AVENUES IN 
  MARLINTON ARE FLOODED. SECTIONS OF CAMPBELLTOWN START TO FLOOD.

$$

TRM
190 
WGUS81 KRLX 131019
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
619 AM EDT WED APR 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
GREENBRIER RIVER.
  AT MARLINTON...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] 
OR SOONER IF CONDITIONS CHANGE.

&&

WVC075-131049-
/O.CAN.KRLX.FL.W.0012.000000T0000Z-110413T1943Z/
/MRLW2.1.ER.110413T0451Z.110413T0630Z.110413T0920Z.UU/
619 AM EDT WED APR 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GREENBRIER RIVER AT MARLINTON.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* FELL BELOW FLOOD STAGE AT  5:20 AM WEDNESDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY THURSDAY 
  MORNING.
* AT STAGES NEAR 10.0 FEET...LOW AREAS ALONG THE RIVER ARE FLOODED. 
  1ST & 2ND STREETS START TO FLOOD.

$$

TRM
209 
WGUS81 KRLX 131024 CCA
FLSRLX

RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
624 AM EDT WED APR 13 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
GREENBRIER RIVER.
  AT MARLINTON...
 
 AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...POCAHONTAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

WVC075-131049-
/O.CAN.KRLX.FL.W.0012.000000T0000Z-110413T1943Z/
/MRLW2.1.ER.110413T0451Z.110413T0630Z.110413T0920Z.UU/
624 AM EDT WED APR 13 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE GREENBRIER RIVER AT MARLINTON.
* AT  6:00 AM WEDNESDAY THE STAGE WAS 9.7 FEET. 
* FELL BELOW FLOOD STAGE AT 5:20 AM WEDNESDAY.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.9 FEET BY THURSDAY 
  MORNING.
* AT STAGES NEAR 10.0 FEET...LOW AREAS ALONG THE RIVER ARE FLOODED. 
  1ST & 2ND STREETS START TO FLOOD.

$$

TRM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 12, 10:11 PM EDT, 20 minutes earlier.

Area forecast discussion, Apr 12, 10:11 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1011 PM EDT TUE APR 12 2011

.SYNOPSIS...
UPPER LEVEL LOW MOVES OUT TONIGHT. BRIEF HIGH PRESSURE WEDNESDAY AND
THURSDAY. ANOTHER LOW AND FRONTAL SYSTEM AFFECTS THE AREA FRIDAY
INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPPER LOW TRUDGING EASTWARD...AND IS NOW CROSSING THE MOUNTAINS.
HAVE DROPPED FLOOD WATCH WITH DEPARTURE OF HEAVIER SHOWERS OFF TO
THE EAST...WITH WEAKENING ALSO DUE TO LOSS OF SURFACE HEATING.
SMALL STREAM ISSUES HAVE COME TO AN END...BUT WE ARE NOW MONITORING
STRONG RISES ON A FEW RIVERS INCLUDING THE GREENBRIER...THE
TYGART...AND THE HOCKING.  FLOOD WARNING ALSO CONTINUES AT GRAYSON
ON THE LITTLE SANDY.

ALLOW POPS TO SLOWLY DROP OFF WITH DEPARTURE OF UPPER LOW...AND ALSO
MAINTAINED DRIZZLE MENTION WITH MOISTURE BECOMING INCREASINGLY
SHALLOW.  ALSO REDUCED UPSLOPE POPS A BIT INTO WEDNESDAY.  CLEARING
EDGING INTO THE WESTERN COUNTIES OVERNIGHT MAY ALLOW FOG TO FORM
LATE NEAR THE OHIO RIVER.  MINOR CHANGES TO TEMPS OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WRAP AROUND MOISTURE EXITS THE NORTHEAST MOUNTAINS WEDNESDAY
KEEPING CATEGORICAL POPS OVER HIGHER ELEVATIONS...CONTINUING TO
DRY FROM WEST TO EAST. KEPT POPS AND WEATHER WITH SOME DRIZZLE.

A BRIEF HIGH PRESSURE PROVIDES CLEARING SPREADING FROM WEST TO
EAST WEDNESDAY AFTERNOON AND NIGHT. CALM FLOW AND CLEARING...PLUS
ABUNDANT GROUND MOISTURE...EXPECT FOG DEVELOPING OVERNIGHT INTO
THURSDAY MORNING MAINLY RIVER VALLEYS AND AREAS THAT RECEIVED
RAINFALL.

NEXT LOW PRESSURE SYSTEM ARRIVES LATE FRIDAY. THERE ARE TIMING
DIFFERENCES WITH THE ONSET OF PCPN AMONG MODELS. ATTM...THE SREF
IS THE FASTER WITH PCPN ALONG SOUTHEAST OH BY FRI 18Z...FOLLOWED
BY THE GFS AND ECMWF BY SAT 00Z...AND LAST THE NAM INTO 06Z OR
BEYOND. THEREFORE...KEPT PREVIOUS THINKING TWEAKING THE HIGHEST POPS
TOWARD THE GFS AND ECMWF TIMING. SEVERE NOR WATER THREAT ARE NOT
EXPECTED WITH THIS SPRING SYSTEM.

VALLEYS SHOULD DECOUPLE WED NIGHT AND EVEN THU NIGHT UNDER CLEAR
SKIES...AND MORNING RIVER VALLEY FOG. SOME UPSLOPE COOLING OVER
EASTERN MOUNTAINS AND DOWNSLOPE WARMING OVER PORTIONS OF THE
LOWLANDS UNDER EASTERN FLOW PROMPTED A TWEAK IN TEMPS THU NIGHT.
USED A BLEND OF NAM/GMOS CONSENSUS GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LARGE LOW PRESSURE SYSTEM WILL APPROACH THE AREA FRIDAY NIGHT...
RESULTING IN A GOOD CHANCE OF PRECIPITATION.

FOR THE SATURDAY THROUGH TUESDAY TIME PERIOD...GENERALLY USED HPC
GUIDANCE. THE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE
GREAT LAKES SATURDAY AND SATURDAY NIGHT...DRAGGING A COLD FRONT
ACROSS THE AREA. HIGH PRESSURE THEN BUILDS IN SUNDAY...BEFORE A
COLD FRONT PUSHES SOUTHEAST AND BECOMES STATIONARY ACROSS THE AREA
BY TUESDAY.

TWEAKED HPC TEMPS TO BETTER MATCH UP WITH THE NEIGHBORS.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
EXPECT CONDITIONS TO FLOP BETWEEN MVFR AND IFR THROUGH THE NIGHT AS
UPPER LOW PULLS AWAY BUT WITH LINGERING LOW LEVEL MOISTURE. RAIN
SHOWERS WILL CONTINUE ACROSS EASTERN WEST VIRGINIA THROUGH MUCH OF
THE NIGHT...WITH DRIZZLE TO THE WEST. WITH UPSLOPE CONDITIONS...BKW
WILL ALSO SEE A PERIOD OF LIFR CIG/VIS.

SKIES COULD CLEAR SOMEWHAT BY 12Z CLOSE TO THE OHIO RIVER.  MAY THEN
SEE A BRIEF PERIOD OF VALLEY FOG IN PLACES LIKE HTS. SLOWLY
IMPROVING CONDITIONS AFTER 12Z WITH CLOUDS BREAKING.  NORTHERN WEST
VIRGINIA AREAS...LIKE CKB/EKN...WILL BE THE LAST TO ACHEIVE VFR
DURING THE AFTERNOON.

SLOW IMPROVEMENT TOMORROW...WITH MOST PLACES SCT OUT BY 18Z...SAVE
FOR NORTHERN MTN COUNTIES.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF RISING CIGS WEDNESDAY COULD VARY FROM
CURRENT FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 04/13/11
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  L    L    L    L    L    L    L    L    L    M    H    H
HTS CONSISTENCY  M    M    H    H    M    H    H    H    H    M    M    M
BKW CONSISTENCY  L    L    L    M    M    L    L    L    L    L    M    H
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M
PKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 00Z THURSDAY...
IFR POSSIBLE IN SHOWERS AND DRIZZLE IN THE MOUNTAINS THROUGH
WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/ARJ/30
NEAR TERM...CL
SHORT TERM...ARJ
LONG TERM...JSH
AVIATION...CL
Hazardous weather outlook, Apr 12, 3:21 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
321 PM EDT TUE APR 12 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
038>040-046-047-131930-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-
BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
321 PM EDT TUE APR 12 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ033>037-131930-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
321 PM EDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 12, 7:25 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
725 PM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     FLOOD            1 S DAILEY              38.78N  79.90W
04/12/2011                   RANDOLPH           WV   911 CALL CENTER

            RESIDENT HAD WATER IN BASEMENT IN VALLEY BEND

&&

EVENT NUMBER RLX1100445

ARB
Special weather statement, Apr 12, 7:25 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
725 PM EDT TUE APR 12 2011

OHZ075-130230-
ATHENS-
INCLUDING THE CITY OF...ATHENS
725 PM EDT TUE APR 12 2011

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...CONCERNING THE HOCKING RIVER.

IN THE AFTERMATH OF THE RAIN MONDAY NIGHT INTO TUESDAY MORNING...
A STRONG RISE IS OCCURRING ON THE HOCKING RIVER THROUGH ATHENS
COUNTY.

AROUND 7 PM TUESDAY...THE RIVER LEVEL WAS BETWEEN 14 AND 15 FEET
IN THE CITY OF ATHENS. THAT WAS ABOUT AN 8 FOOT VERTICAL RISE
DURING THE DAYLIGHT HOURS.

A CREST OF 16 TO 17 FEET IS EXPECTED DURING WEDNESDAY
MORNING. FLOOD STAGE IS 20 FEET. THE RIVER LEVEL SHOULD THEN
RECEDE LATE WEDNESDAY INTO THURSDAY.

SO...NO RIVER FLOODING IS FORECAST.

YET...BE EXTRA CAREFUL ALONG THIS SWOLLEN WATERWAY. RIVER BANKS
MAY BE SLIPPERY OR UNSTABLE.

KTB
Local storm report, Apr 12, 7:34 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
734 PM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            BEVERLY                 38.83N  79.87W
04/12/2011                   RANDOLPH           WV   911 CALL CENTER

            WATER OVER RTE 219 IN BEVERLY

&&

EVENT NUMBER RLX1100446

ARB
Local storm report, Apr 12, 7:39 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
739 PM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     FLOOD            5 SE ELKINS             38.87N  79.79W
04/12/2011                   RANDOLPH           WV   911 CALL CENTER

            WATER OVER CHENOWETH CREEK RD.

&&

EVENT NUMBER RLX1100447

ARB
Local storm report, Apr 12, 7:41 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
741 PM EDT TUE APR 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FLOOD            ELKINS                  38.93N  79.85W
04/12/2011                   RANDOLPH           WV   911 CALL CENTER

            8 TO 10 INCHES OF WATER REPORTED ON THE ROAD AT 10TH ST
            AND S. DAVIS AVE

&&

EVENT NUMBER RLX1100448

ARB

Nearby

River Flood Warnings in West Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.